Ask a doctor

Radiesse in Puppet Lines Around Mouth and Nose 4 Years Ago? (photo)

I had Radience injections in puppet lines around mouth and nose 4 yrs ago. I had Botox injections for crows feet and around my upper lip about 6 months ago. Now one side of my face is swollen from the side of my nose down to under my chin and my right upper lip. My plastic surgeon claims it can't be from the Radience or Botox because it was so long ago but the swelling is in the exact same place as the injections and is sometimes hard and red. Any ideas as to why this would happen?

Doctor Answers (7)

New onset of symptoms 4 yrs after Radiesse injection

+1

If your swelling occurred that far after injection, it is very unlikely that it is a reaction from the initial injection. I recommend seeing the physician or a physician you trust for an assessment.


Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Radiesse in Puppet Lines Around Mouth and Nose 4 Years Ago?

+1

It's highly unlikely that the Radiance (now Radiese) itself is responsible for what you're describing.  It normally dissipates faster, than anything, than people would like - usually in 12-18 months.  However, you could have developed some scar tissue as a result of this or other injections and, finally, is it possible that something other than Radiance was actually injected?  Either way, I think it's unlikely for the sequence you're describing to be related to the injection four years ago.

I hope that this helps and good luck,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 148 reviews

Radiesse and Botox Treatment Swelling

+1

Botox only lasts 3-4 months and shouldn't cause swelling. Radiesse typically lasts up to a year. Follow up with your primary care provider or injector.

Vincent N. Zubowicz, MD
Atlanta Plastic Surgeon
4.5 out of 5 stars 8 reviews

You might also like...

Unilateral swelling

+1

I would certainly get your swelling evaluated by your primary care physician. If it is intermittent swelling, try to diary the triggers and what you're doing when it occurs.

I assume the Radiesse and botox were placed on both sides of your face. Given that, it would be strange for it to only cause swelling on one side of your face now. The length of time between your injections and your symptoms is also too long. There are many things that can cause swelling in the head and neck, and Radiesse is not the most common one.

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

I agree that it is unlikely to be either the BOTOX or the filler.

+1

Unfortunately that Radiesse just does not seem to last more than a year.  The botox is also unlikely to generate much of a reaction and having an issue 6 months after a service is unheard of.  You look like you have product in your lips.  Do you have a history of getting silicone oil injections into the face even many years ago?  This can produce some swelling effects even many years after a service.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

Botox and filler treatment - 6 months later

+1

Your Botox will last around 3 months and shouldn't cause the swelling and or issue your photo's are showing. I would first follow up with the provider, then be sure to see your primary care physician to assess what else may or may not be going on. Without knowing your health history and seeing you in person, it's difficult to determine the issue.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 136 reviews

Swelling after Radiesse and Botox

+1

Radiesse is well gone after 4 years, and Botox is well gone after 6 months. However, what you are describing sounds a great deal like Cellulitis. And you should definitely be evaluated for this and put on a round of antibiotics.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.